Wisconsin, 2011

High Wind in Wisconsin, May 9, 2011

May 9, 2011 · NWS ARX · 2 events in 1 county or zone

High winds produced by an outflow from a thunderstorm uprooted trees near Neillsville and Willard in Clark County.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

High winds produced by an outflow from a thunderstorm uprooted trees near Neillsville and Willard in Clark County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 9, 2:54 AM CST, 10 hours 6 minutes earlier.

Area forecast discussion, May 9, 2:54 AM CST, 10 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
354 AM CDT MON MAY 9 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
MAIN FORECAST CONCERN IS TRYING TO FIGURE OUT ANY PRECIPITATION
DETAILS THROUGH THE SHORT TERM.

CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED DEEP TROUGHING OVER THE WESTERN U.S. AND RIDGING DOWNSTREAM
OVER THE ENTIRE MISSISSIPPI RIVER VALLEY. PROFILER DATA AT 850MB
SHOWED STRONG ADVECTION OCCURRING WITH SOUTH TO SOUTHWEST WINDS OF
45-60 KT FROM EASTERN TEXAS NORTHWARD INTO SOUTHERN MINNESOTA. A
COMBINATION OF 3.9 UM SATELLITE IMAGERY AND RUC 850MB DEWPOINT
ANALYSES DEPICT A POOL OF LOW LEVEL MOISTURE OVER THE CENTRAL PLAINS
ADVECTING NORTH AND NORTHEAST WITH THE LOW LEVEL JET. RIGHT NOW THE
EDGE OF THE MOISTURE RUNS FROM SOUTHWEST MINNESOTA TO DES MOINES.
WITHIN THE POOL OF LOW LEVEL MOISTURE...THE RUC SUGGESTS 850MB
DEWPOINTS AROUND 12C...COMPARED TO 0 TO -4C OVER THE FORECAST AREA.
SURFACE DEWPOINTS ALSO QUITE HIGH IN THE MOISTURE POOL WITH READINGS
IN THE MID 60S. THE EDGE OF THE MOISTURE ALSO DEPICTS WARMER AIR.
00Z RAOBS HAD 850MB TEMPS OF 11C AT MPX AND DVN...BUT AROUND 18C AT
OAX AND TOP. ON THE NOSE OF THE MOISTURE POOL AND LOW LEVEL JET...AN
AREA OF CONVECTION WAS CROSSING WESTERN MINNESOTA. THERE IS ALSO AN
MCV EVIDENT OVER EASTERN SOUTH DAKOTA...MOVING EAST-NORTHEAST. AT
THE SURFACE...LOW PRESSURE WAS EVIDENT NEAR OGALLALA NEBRASKA WITH A
WARM FRONT SORT OF EXTENDING SOUTHEAST INTO NORTHERN MISSOURI.

TODAY AND TONIGHT...TROUGHING OVER THE WESTERN U.S. WILL ONLY
MIGRATE SLOWLY EAST DURING THE NEXT 24 HOURS. HOWEVER...THERE DOES
APPEAR TO BE A FAIRLY POTENT WAVE EJECTING OUT OF THE TROUGH TONIGHT
WHICH REACHES NORTHEAST WYOMING AT 12Z TUESDAY. THIS SHORTWAVE WILL
HELP TO LIFT THE SURFACE WARM FRONT IN NORTHERN MISSOURI AT LEAST TO
I-80 BY 12Z TUESDAY...IF NOT SLIGHTLY FARTHER NORTH. MAIN ISSUE
THROUGH TONIGHT IS THE IMPACT OF THE CURRENT WARM ADVECTION PATTERN
ON POTENTIAL PRECIPITATION. THERE ARE INDICATIONS OF ELEVATED
SHOWERS AND THUNDERSTORMS DEVELOPING THIS MORNING ON THE EDGE OF THE
MOISTURE POOL IN IOWA...ASSOCIATED WITH ISENTROPIC LIFT ON THE 305K
SURFACE. THE 08.05Z AND MANY PREVIOUS HRRR RUNS AS WELL AS THE
09.00Z CANADIAN ALL SHOW THIS. MEANWHILE...ANTICIPATING THAT THE
SHOWERS AND THUNDERSTORMS IN WESTERN MINNESOTA...BEING AIDED BY THE
MCV AND LOW LEVEL JET...WILL CONTINUE EAST OR EAST-NORTHEAST THROUGH
THE MORNING. ALL SHOWERS AND THUNDERSTORMS WOULD THEN DIMINISH
DURING THE AFTERNOON WITH THE LOSS OF THE NOCTURNAL LOW LEVEL JET.
TONIGHT...AM CONCERNED THAT WE MAY NOT HAVE MUCH CHANCE FOR
CONVECTION...DESPITE THE SURFACE WARM FRONT APPROACHING. ALTHOUGH
THE 09.00Z NAM DEVELOPS CONVECTION OVER THE AREA AND SLIDES IT
SOUTH...MOST MODELS HAVE 700MB TEMPS AT 10C OR HIGHER AT 00Z SOUTH
OF I-90...SUGGESTING CAPPING IN PLACE. IN FACT...THE 08.12Z/09.00Z
ECMWF...09.00Z CANADIAN AND GFS ALL POINT TO A DRIER SCENARIO WITH
AT MOST SOME MIST/DRIZZLE ON THE NORTH SIDE OF THE FRONT. PREFER THE
DRIER SCENARIO AND THUS HAVE DIMINISHED PRECIPITATION CHANCES FOR
BOTH THIS AFTERNOON AND TONIGHT. GREATEST CHANCES TONIGHT WOULD BE
NORTH OF I-90 WHERE CAPPING IS NOT AS STRONG. PLENTY OF CLOUDS
SHOULD EXIST THROUGH TONIGHT THANKS TO ISENTROPIC LIFT OCCURRING.
MOS GUIDANCE HAS A GOOD HANDLE ON THIS AND ITS TEMPERATURES SEEM
REASONABLE...SO FOLLOWED IT FOR THE FORECAST.

TUESDAY AND TUESDAY NIGHT...THE POTENT WAVE EJECTING OUT TONIGHT
INTO NORTHEAST WYOMING IS PROGGED TO LIFT UP INTO SOUTHERN MANITOBA
TUESDAY NIGHT. AS THIS OCCURS...ALL MODELS ARE IN AGREEMENT IN
BRINGING THE SURFACE WARM FRONT INTO AT LEAST THE SOUTHERN PORTIONS
OF THE FORECAST AREA. SOUTH OF THIS FRONT ON TUESDAY...THE
COMBINATION OF CAPPING AND DECREASING CLOUDS ALONG WITH 850MB TEMPS
AROUND 20C SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE LOW TO MID
80S. NORTH OF THE FRONT...LOW CLOUDS AND POTENTIAL FOR SOME
PRECIPITATION EXIST...THOUGH THE PRECIPITATION MAY BE TOUGH TO COME
BY WITH THE ENTIRE AREA BASICALLY CAPPED. THEREFORE...ONLY 20
PERCENT CHANCES EXIST. ALSO...THE LOW CLOUDS NORTH OF THE FRONT WILL
HINDER TEMPERATURES FROM CLIMBING AS MUCH...ESPECIALLY TOWARDS
TAYLOR COUNTY WHERE READINGS MAY ONLY GET TO 70. FOR TUESDAY
NIGHT...A RENEWED SURGE OF ISENTROPIC LIFT/MOISTURE TRANSPORT IS
PROGGED TO OCCUR...FOCUSED FROM NORTHERN MINNESOTA INTO THE NORTHERN
HALF OF WISCONSIN PER 09.00Z GFS/NAM AND 09.06Z NAM. KEPT A 30-40
PERCENT CHANCE GOING NORTH OF I-94. FOR THE REST OF THE
AREA...CAPPING AND LACK OF FORCING RESULTS IN ONLY A 20 PERCENT
CHANCE...AND THAT IS REALLY IN CASE AN MCS FORMS AND TRIES TO DIVE
FARTHER SOUTH THAN EXPECTED. WARM NIGHT ON TAP WITH LOWS 5 TO 10
DEGREES BELOW THE NORMAL HIGHS.

WEDNESDAY AND WEDNESDAY NIGHT...ATTENTION SHIFTS TO THE SOUTHWEST AS
THE REST OF THE WESTERN TROUGH IS PROGGED TO EJECT OUT TOWARDS THE
CENTRAL PLAINS. THE 09.00Z GFS IS BY FAR THE FASTEST TO DO SO...BUT
AS SEEN THE PAST FEW DAYS...CONTINUES TO SLOW DOWN EACH RUN. THE
SLOWER SOLUTIONS OF THE ECMWF AND CANADIAN SEEM MORE REASONABLE...
GIVEN STRONG RIDGING DOWNSTREAM. AHEAD OF THIS WESTERN TROUGH...MOST
MODELS ARE INDICATING A SUB-TROPICAL SHORTWAVE MOVING THROUGH THE
SOUTHWEST FLOW AND CROSSING THE AREA DURING THE AFTERNOON. THIS
SHORTWAVE COMING THROUGH DURING TIME OF PEAK HEATING WOULD FAVOR
SOME SHOWERS AND THUNDERSTORMS FORMING...THUS MAINTAINED 40-50
PERCENT CHANCES. CHANCES ARE SIMILAR FOR WEDNESDAY NIGHT AS MOISTURE
TRANSPORT INCREASES AHEAD OF THE UPPER TROUGH AND WITH THE SUB
TROPICAL SHORTWAVE STILL LINGERING IN THE AREA DURING THE EVENING.
SPC DAY 3 OUTLOOK MENTIONED A SLIGHT RISK...SINCE THERE WILL BE
PLENTY OF INSTABILITY THANKS TO A WARM AND HUMID AIRMASS IN PLACE.
HOWEVER...THE 0-6KM SHEAR SHOWN BY BOTH THE GFS AND ECMWF IS ONLY 20
KT. THEREFORE...FOR NOW HAVE DECLINED TO MENTION ANY SEVERE WEATHER
POTENTIAL IN THE HWO.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT

FOCUS AS HAS BEEN THE PAST MANY DAYS IS HOW FAST THE REST OF THE
WESTERN TROUGH...IN THE FORM OF AN UPPER LOW...PUSHES EASTWARD...
WHICH MODELS ARE STILL AT ODDS WITH. HOWEVER...THE SAME TRENDS ARE
APPEARING...WITH THE GFS REMAINING TOO PROGRESSIVE WITH THE TROUGH
AND YET SLOWING DOWN EACH RUN. THEREFORE...FOLLOWED A SOLUTION
CLOSER TOWARDS A CONSENSUS THAT IS BIASED A LITTLE MORE TO THE
09.00Z ECMWF. IN THIS SCENARIO...THE UPPER LOW HEADS EAST-NORTHEAST
AT A SLOW PACE...PERHAPS REACHING ILLINOIS SUNDAY MORNING. THE
FORECAST AREA EVENTUALLY ENDS UP ON THE NORTH SIDE OF THE UPPER
LOW...A FAVORABLE POSITION FOR DEFORMATION PRECIPITATION. FOR
THURSDAY AND FRIDAY...HOWEVER...THE AREA IS BASICALLY IN A WARM
SECTOR AHEAD OF THE UPPER LOW. AGEOSTROPHIC CURVATURE DIVERGENCE AT
500MB INCREASES WITH THE APPROACH OF THE UPPER LOW...SO
PRECIPITATION CHANCES LOOK DECENT THROUGH FRIDAY. TEMPERATURES
SHOULD GRADUALLY BE ON THE DECLINE WITH THE APPROACH OF THE UPPER
LOW...PERHAPS EVEN TO SLIGHTLY BELOW NORMAL BY THE WEEKEND GIVEN THE
AREA IN POTENTIAL DEFORMATION. IT APPEARS BY SUNDAY NIGHT...THE
UPPER LOW WILL BE EAST OF THE AREA...ALLOWING FOR DRYING CONDITIONS.

&&

.AVIATION...TODAY AND TONIGHT

THE COMPUTER MODELS ARE GENERATING A VARIETY OF SOLUTIONS THIS
MORNING WHICH RESULTS IN MUCH UNCERTAINTY FOR THE AVIATION FORECAST.
AT 3 AM...THERE IS A LINE OF SHOWERS AND THUNDERSTORMS ACROSS
WESTERN MINNESOTA. HOWEVER THE MAIN QUESTION WITH THIS LINE IS IF IT
CAN SURVIVE...GIVEN THAT IT WILL BE MOVING EAST INTO A SLIGHTLY
DRIER AIR MASS. WITH THE BEST MOISTURE TRANSPORT NORTH OF THE
AREA...THIS SHOULD HELP SUSTAIN THE PRECIPITATION IN THESE AREAS.
FURTHER SOUTH...IT BECOMES A BIT MORE QUESTIONABLE. CURRENT THOUGHTS
IS TO KEEP BOTH THE TAF SITES DRY FOR NOW...AND CONTINUE TO MONITOR
THE EASTWARD PROGRESSION OF THE LINE.

FOR TONIGHT...A WARM FRONT WILL MOVE SLOWLY NORTHWARD TOWARD THE
AREA. IN THIS SCENARIO...THERE IS USUALLY A CONCERN FOR AN LIFR TO
MVFR DECK OF CLOUDS. HOWEVER...THE AIR MASS ALOFT IS VERY WARM AND
THIS SHOULD LIMIT CONVECTION FROM FIRING...THUS...LIMITING THE
PROBABILITIES FOR THESE LOWER CEILINGS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...AJ
AVIATION..........BOYNE
Hazardous weather outlook, May 9, 12:30 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CDT MON MAY 9 2011

WIZ017-029-101200-
CLARK-TAYLOR-
130 PM CDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG SUSTAINED AND GUSTY EAST WINDS ARE EXPECTED THIS AFTERNOON
ACROSS NORTH CENTRAL WISCONSIN BEHIND A DEPARTING COMPLEX OF RAIN AND
THUNDERSTORMS. SUSTAINED WINDS OF UP TO 40 MPH WITH SOME GUSTS UP TO
60 MPH IS EXPECTED.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. LIGHTNING...
HEAVY DOWNPOURS AND SMALL HAIL WOULD BE THE MAIN HAZARDS FROM ANY
STORMS THAT OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS CONTINUES THROUGH FRIDAY...WITH THE
GREATEST CHANCES WEDNESDAY THROUGH THURSDAY NIGHT. IT IS TOO EARLY TO
DETERMINE IF SEVERE WEATHER WILL OCCUR WITH ANY OF THE STORMS.
HOWEVER...THE POTENTIAL WILL EXIST FOR THE STORMS TO PRODUCE HEAVY
RAINFALL AS MORE HUMID AIR MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044-
053>055-061-101200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-
WINNESHIEK-WINONA-
130 PM CDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. LIGHTNING...
HEAVY DOWNPOURS AND SMALL HAIL WOULD BE THE MAIN HAZARDS FROM ANY
STORMS THAT OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS CONTINUES THROUGH FRIDAY...WITH THE
GREATEST CHANCES WEDNESDAY THROUGH THURSDAY NIGHT. IT IS TOO EARLY TO
DETERMINE IF SEVERE WEATHER WILL OCCUR WITH ANY OF THE STORMS.
HOWEVER...THE POTENTIAL WILL EXIST FOR THE STORMS TO PRODUCE HEAVY
RAINFALL AS MORE HUMID AIR MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/AJ

In the hours before

Special weather statement, May 9, 7:59 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 AM CDT MON MAY 9 2011

IAZ009>011-MNZ088-095-096-WIZ017-029-032>034-041-042-053-091500-
ALLAMAKEE-BUFFALO-CLARK-FILLMORE-HOUSTON-HOWARD-JACKSON-LA
CROSSE-MONROE-TAYLOR-TREMPEALEAU-VERNON-WINNESHIEK-WINONA-
859 AM CDT MON MAY 9 2011

AT 853 AM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR EAU CLAIRE AND MONDOVI WISCONSIN...TO PRESTON AND LEROY
MINNESOTA...MOVING EAST AT 30 TO 40 MPH.

WIND GUSTS OF 35 TO 40 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THIS LINE OF THUNDERSTORMS AS IT MOVES THROUGH.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MEDFORD...ARCADIA...HOLMEN...LA CRESCENT...BLACK RIVER
FALLS...CALEDONIA...LA CROSSE...WEST SALEM....AND VIROQUA.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

DAS
Special weather statement, May 9, 9:29 AM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 AM CDT MON MAY 9 2011

IAZ010-011-019-029-030-WIZ029-034-042>044-053>055-061-091630-
ADAMS-ALLAMAKEE-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-
JACKSON-JUNEAU-MONROE-RICHLAND-VERNON-WINNESHIEK-
1029 AM CDT MON MAY 9 2011

AT 1020 AM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR BLACK RIVER FALLS...THROUGH SPARTA...
VIROQUA...AND WAUKON IOWA...MOVING SOUTHEAST AT 30 MPH. THESE STORMS
HAVE A HISTORY OF TORRENTIAL DOWNPOURS WITH RAINFALL WITHIN ONE HOUR
OF A HALF OF AN INCH TO AN INCH.

WIND GUSTS OF 30 TO 40 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
TOMAH...MAUSTON...RICHLAND CENTER...BOSCOBEL...AND PLATTEVILLE IN
WISCONSIN...AND OELWEIN...ELKADER...AND STRAWBERRY POINT IN
NORTHEAST IOWA.

FREQUENT LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM
THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD ALSO LEAD TO MINOR FLOODING OR A SHORT PERIOD OF
STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH
WATER IF THEY DEVELOP.

DAS
Special weather statement, May 9, 10:42 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1142 AM CDT MON MAY 9 2011

MNZ079-WIZ017-029-032>034-092000-
WABASHA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS
1142 AM CDT MON MAY 9 2011

...VERY STRONG WINDS POSSIBLE OVER NEXT FEW HOURS...

STRONG EASTERLY WINDS WILL INCREASE BEHIND A CLUSTER OF
THUNDERSTORMS CURRENTLY MOVING ACROSS NORTH WESTERN WISCONSIN.
SUSTAINED EASTERLY WINDS OF 30 TO 40 MPH WITH SOME GUSTS UP TO
50 MPH WILL BE POSSIBLE ONCE THE THUNDERSTORMS END OVER THE NEXT
FEW HOURS. THESE WINDS WILL LAST FOR A HALF HOUR TO AN HOUR AND
COULD CAUSE SOME LARGE TREE BRANCHES TO FALL. TRAVEL WILL BECOME
DIFFICULT FOR ANY HIGH PROFILE VEHICLES TRAVELING ON NORTH TO
SOUTH ROADWAYS.

HALBACH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Clark

When
May 9, 1:00 PM CST
Where
Clark forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
44.735, -90.612 (the zone’s center; the record gives no point)

Trees were uprooted in Neillsville.

High Wind, Clark

When
May 9, 1:20 PM CST
Where
Clark forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
44.735, -90.612 (the zone’s center; the record gives no point)

Trees were uprooted falling on power lines along County Road I.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301278, 301280.